DEPUY MITEK LLC US 6MM X 30MM MILAGRO SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
231809 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/20/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Investigation summary: a photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the anchor is broken into three pieces, foreign material was noted in the anchor, presumably biological matter.A manufacturing record evaluation was performed for the finished device 8l94896 number, and no non-conformances related to the reported complaint condition were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.A possible root cause can be attributed to a procedural variables, such handling of the device or product interaction during procedure; resistance may have been felt when the device was being inserted and the excessive force applied caused the anchor to break.However this cannot be conclusively determined.As per ifu: if resistance is felt during the insertion of a milagro interference screw over a guidewire, stop and confirm that the guidewire is not entrapped.If entrapped, back out the screw and withdraw the guidewire.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
Event or Problem Description
It was reported by the healthcare professional in china that during a patellar ligament reconstruction procedure on (b)(6) 2023, it was observed that the 6mm x 30mm milagro screw device was broken off then removed all the broken parts.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observations revealed that foreign material was noted in the anchor, presumably biological matter.Also, the anchor was broken in three parts; therefore, this complaint can be confirmed.A manufacturing record evaluation was performed for the finished device 8l94896, and no non-conformances related to the reported complaint condition were identified.A possible root cause can be attributed to a procedural variable, such handling of the device or product interaction during procedure; resistance may have been felt when the device was being inserted and the excessive force applied caused the anchor to break.However, this cannot be conclusively determined.As per ifu: if resistance is felt during the insertion of a milagro interference screw over a guidewire, stop and confirm that the guidewire is not entrapped.If entrapped, back out the screw and withdraw the guidewire.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.